MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE; INSTRUMENT, KNEE
Model Number 42-5399-051-85
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Medical product: headless trocar drill pin 3.2 mm diameter 75 mm length: catalog#00590102000, lot#ni.Multiple mdr reports have been filed for this event; please see associated report: 0001822565-2022-01839.Visual inspection of the returned guide confirmed that it has the trocar pin seized in one of the guide holes and exhibits signs of repeated use.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an initial left partial knee arthroplasty, a drill pin became jammed in the cutting guide.There was no surgical delay or patient impact.It was reported that no further information is available.

Brand Name
CAPTURED LEFT MEDIAL TIBIAL CUT GUIDE
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14832411
Report Number0001825034-2022-01448
Device Sequence Number2382994
Product Code HSX
UDI-Device Identifier00880304809086
UDI-Public(01)00880304809086(10)64345206
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5399-051-85
Device Catalogue Number42539905185
Device Lot Number64345206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2022
Initial Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose